MAUDE Adverse Event Report: CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59120A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during removal of a 120cm outback re-entry catheter, the end of the device broke away from the main body and remained in the patient.The procedure continued with successful stenting of the right superficial femoral artery (sfa) and the separated end of the outback catheter was wedged against the artery wall.This was during a procedure in which a peripheral vascular angiogram was performed on the right leg.The device was stored per labeling and was opened in the sterile field.The device will be returned for evaluation.
 
Event or Problem Description
As reported, during removal of a 120cm outback re-entry catheter, the end of the device broke away from the main body and remained in the patient.The procedure continued with successful stenting of the right superficial femoral artery (sfa) and the separated end of the outback catheter was wedged against the artery wall.This was during a procedure in which a peripheral vascular angiogram was performed on the right leg.The device was stored per labeling and was opened in the sterile field.Additional information was requested but was not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, during removal of a 120cm outback re-entry catheter, the end of the device broke away from the main body and remained in the patient.The procedure continued with successful stenting of the right superficial femoral artery (sfa) and the separated end of the outback catheter was wedged against the artery wall.This was during a procedure in which a peripheral vascular angiogram was performed on the right leg.The device was stored per labeling and was opened in the sterile field.Additional information was requested but was not provided.The non-sterile unit of the outback elite 120cm re-entry device was received coiled inside a transparent plastic bag and unpacked for evaluation.Visual inspection revealed the cannula was deployed upon return, with the handle slider positioned in the deployed state.The nosecone subassembly was found separated, and the missing part was not returned.No other anomalies were noted.Functional testing showed that the handle slider successfully deployed and retracted the cannula without any functional anomalies.Inspection of the separated area under magnification confirmed the presence of the expected overlapping weld spots along the keyed housing and the intersection of the outer collar and keyed housing.No cracks, holes, or voids were detected, and the welds appeared consistent with design expectations.The reported customer event ¿catheter tip/distal tip (outback only)- fractured/separated¿ was seen during the product evaluation.Manipulating the device against resistance may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if strong resistance is felt during catheter manipulation/delivery, determine the cause of the resistance before proceeding further.Consider using a 3¿4 mm balloon at low atm to dilate points of resistance, as needed, along delivery track.If the cause cannot be determined, withdraw the outback® elite re-entry catheter.Excessive rotation, bending or kinking of the outback® elite re-entry catheter may affect its performance.Withdraw the outback® elite re entry catheter if it becomes excessively kinked.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22345987
Report Number9616099-2025-01028
Device Sequence Number8526981
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public(01)20705032067574(17)261031(10)18388079
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberOTB59120A
Device Lot Number18388079
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/02/2025
07/29/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/24/2025
08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown